Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rachk3315

accutane and hair loss

Hey everyone. I am a female and will be starting accutane Dec 18th and I am nervous about losing my hair. I have been researching about the side effects and I am concered about the side effect of hair loss. I was wondering if any of you have had this side effect and if so how bad was it?

Share this post


Link to post
Share on other sites

I experiened hair loss but it wasn't too bad. The loss was all uniform so I didn't have any bald patches. My hair did grow back to it's regular thickness about 4 years after Accutane.

Edited by tv_viewer

Share this post


Link to post
Share on other sites
I'm starting Accutane very soon too. The hair loss side effect scares the crap out of me. God I really hope it doesn't happen to me...

Share this post


Link to post
Share on other sites

I have been on it since July and I have noticed no difference in my hair. I have been taking the recommend dose for my weight I should point out.. I would imagine you have a better chance of hair loss if you take more than the recommended dose.

I honestly havent seen ANY side effects except really dry skin and lips so dont worry. I remember I was really nervous before starting and I know there is nothing I could say or do to not make you feel differently but good luck, its well worth it.

Share this post


Link to post
Share on other sites

the first month i noticed a lot of hair loss, but i started taking a biotin vitamin supplement (you can find it basically anywhere) and that really has seemed to help keep it in check.

Share this post


Link to post
Share on other sites

thanks everyone! i am hoping that i will be on a lower dose of accutane since my acne isnt horrible. i will be talking to my derm to see my options and ask ?s about the hair loss before i start.

Share this post


Link to post
Share on other sites
thanks everyone! i am hoping that i will be on a lower dose of accutane since my acne isnt horrible. i will be talking to my derm to see my options and ask ?s about the hair loss before i start.

I took 80mg/day and I've lost about 50% of my hair volume. It's quite noticeable especially under the sun. I stopped taking accutane on Month 4 and my doctor assured me it was only temporary hair loss and it should grow back in 6 months at least, right now it's been 3 months since the hair loss and although the shedding has stopped, I haven't seen regrowth just yet.

I'm seeing a dermatologist next month and hopefully he will diagnose me with TE (telogen efflivium) which is supposed to be only temporary hair loss.

Share this post


Link to post
Share on other sites

I noticed a little hair loss about 1 month and a half in and it lasted for about two weeks. It wasn't noticeable to other people though.

Share this post


Link to post
Share on other sites
thanks everyone! i am hoping that i will be on a lower dose of accutane since my acne isnt horrible. i will be talking to my derm to see my options and ask ?s about the hair loss before i start.

I took 80mg/day and I've lost about 50% of my hair volume. It's quite noticeable especially under the sun. I stopped taking accutane on Month 4 and my doctor assured me it was only temporary hair loss and it should grow back in 6 months at least, right now it's been 3 months since the hair loss and although the shedding has stopped, I haven't seen regrowth just yet.

I'm seeing a dermatologist next month and hopefully he will diagnose me with TE (telogen efflivium) which is supposed to be only temporary hair loss.

are you a male or female?

Share this post


Link to post
Share on other sites

hey, so far i'm on week two and I notice my hair thinning. My skin is great though. I have had a couple of bumps since I started but they heal very fast. I called my derm and he said that I shouldn't be losing hair on 40 mg, and that to only take it every other day to see if hair loss stopped. He said if it did, I would go on 20 mg next course. My hair seems to be thinning more towards the back of my head because thats the way I sleep. It's not coming out in clumps or anything, but when I brush it I notice 7-8 strands of hair, long and short falling out. My scalp is very dry and I think that may be the cause. I bout neutrogena t gel and vol5 hot oil moisturizing conditoner. I used it yesterday and it seems to help. I also bought nioxin and am going to try to alternate every other day. I personally think it depends on how bad your skin is. My skin wasn't that bad and i'm beginning to wonder if I made a bad decision to go on accutane.

Share this post


Link to post
Share on other sites

I dont know much about accutane and hair loss but if the hair loss does trigger due to accutane then u'll be more worried about losing your hair than clearing up your acne... But i guess hair loss is rare... For males i guess it triggers MPB [Male Patterned Baldness] .. For females i dunno!!

Share this post


Link to post
Share on other sites

Prior to accutane I had ALOT of hair, and it was fairly thick as well.

Since ive been on tane it seems to have thinned out alot, and alot has seemed to fall out also. Its a bit difficult for me to analyze and judge it because my hair is the longest its every been and I also dont plan on cutting it till im done my cycle :P I am willing to deal with the thinning and partial hair loss as long as it doesnt get too severe and it returns to its initial shape once done.

I am getting pretty worried though, luckily I have an appointment with my derm early next week so I can discuss all these issues and more with him.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×